Translator Disclaimer
2004 Automorphisms of free groups with boundaries
Craig Jensen, Nathalie Wahl
Algebr. Geom. Topol. 4(1): 543-569 (2004). DOI: 10.2140/agt.2004.4.543

Abstract

The automorphisms of free groups with boundaries form a family of groups An,k closely related to mapping class groups, with the standard automorphisms of free groups as An,0 and (essentially) the symmetric automorphisms of free groups as A0,k. We construct a contractible space Ln,k on which An,k acts with finite stabilizers and finite quotient space and deduce a range for the virtual cohomological dimension of An,k. We also give a presentation of the groups and calculate their first homology group.

Citation

Download Citation

Craig Jensen. Nathalie Wahl. "Automorphisms of free groups with boundaries." Algebr. Geom. Topol. 4 (1) 543 - 569, 2004. https://doi.org/10.2140/agt.2004.4.543

Information

Received: 26 February 2004; Revised: 8 July 2004; Accepted: 9 July 2004; Published: 2004
First available in Project Euclid: 21 December 2017

zbMATH: 1054.20023
MathSciNet: MR2077676
Digital Object Identifier: 10.2140/agt.2004.4.543

Subjects:
Primary: 20F28, 20F65
Secondary: 20F05

Rights: Copyright © 2004 Mathematical Sciences Publishers

JOURNAL ARTICLE
27 PAGES


SHARE
Vol.4 • No. 1 • 2004
MSP
Back to Top